MAUDE Adverse Event Report: STRYKER GMBH PROXIMAL MEDIAL TIBIA PLATE, L PANGEA TIBIA PLATING SYSTEM 3.5MM, 86MM/5 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH PROXIMAL MEDIAL TIBIA PLATE, L PANGEA TIBIA PLATING SYSTEM 3.5MM, 86MM/5 HOLES; PLATE, FIXATION, BONE
Catalog Number 540405
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "locking screw was placed using a variable angle drill guide and torque limiter in a pangea proximal medial tibia plate.The locking screw didn¿t lock and went through the plate.Surgeon had to leave screw in the bone because couldn¿t get it out from under the plate.Two additional screws were also unable to be locked but didn¿t go through the plate.Sales rep believes surgeon was able to drill outside of the cone and that¿s why the screw didn¿t lock.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.In relation to the locking function the following statement of the pangea tibia plating system operative technique can be pointed out: pangea¿s variable angle locking technology uses a cocr locking screw, which is harder than the ti6ai4v eli plate, allowing for the screwhead¿s threads to form a definitive locking position in the plate¿s locking hole by engaging the softer ti6ai4v eli material.This technology allows the user to aim and lock the screw int the plate within a true 30-degree cone of the predetermined hole trajectory.The variable angle drill guide provided with the system offers guidance with respect to the limit of the 30-degree cone.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
PROXIMAL MEDIAL TIBIA PLATE, L PANGEA TIBIA PLATING SYSTEM 3.5MM, 86MM/5 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19448800
Report Number0008031020-2024-00237
Device Sequence Number11566503
Product Code HRS
UDI-Device Identifier07613327611410
UDI-Public07613327611410
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K231262
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number540405
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown